Oklahoma, 2007Ice Storm in Oklahoma, December 9 to 11, 2007
December 9 to 11, 2007 · NWS OUN · 31 events in 31 counties and zones
A devastating ice storm affected a large swath of Oklahoma beginning on the 9th and continuing through the 11th over parts of the area. The storm left behind a trail of severe damage to trees and power lines, which in turn led to the worst power outage in Oklahoma history (in terms of the number of people impacted).
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 11
- Injuries
- 13
- Property damage
- $150 million
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A devastating ice storm affected a large swath of Oklahoma beginning on the 9th and continuing through the 11th over parts of the area. The storm left behind a trail of severe damage to trees and power lines, which in turn led to the worst power outage in Oklahoma history (in terms of the number of people impacted). This was because the worst of the ice storm affected the urban corridor from near Lawton, to Oklahoma City, to Tulsa, and northeast into Missouri. The storm began with a strong cold front that moved through the northern half of Oklahoma on the 8th, and then moved south through the rest of the state during the day on the 9th. South of the front, an almost tropical airmass was in place with temperatures in the 60s and 70s. Showers and thunderstorms were ongoing over central and southwest Oklahoma early on the 9th, but were developing and moving above a layer of freezing air at the surface. However, as the cold front moved south, the cold air undercut the thunderstorms, which became the start of many waves of freezing showers and thunderstorms. The very moist airmass south of the front continued to move over top of the shallow cold airmass through 11th. This classic setup created one of the most costly ice storms in Oklahoma history. By the time the storm had ended, over one inch of ice had accumulated over a good portion of Oklahoma. The governor declared a State of Emergency for all 77 Oklahoma counties. At least 27 deaths were reported statewide, mainly due to hundreds of automobile accidents, although some were due to prolonged cold air exposure or carbon monoxide poisoning. Most of the December 12th morning flights in and out of Will Rogers World Airport were canceled because of icy runways. Tree, power line and power pole damage was widespread statewide, which resulted in hundreds of thousands without power. Some of the trees that had to be cut back or cut down altogether were over 100 years old. At the peak of the event, more than 641,000 electric customers were without power (the actual number of people was likely much larger). Due to the magnitude of the outage, electrical crews from dozens of states worked 12-hour shifts daily to restore power. Even with this huge relief effort, more than 150,000 residents were still without power one week later. Even city water and sewage plants were without power, making them unable to pump water for a short time. Fallen power lines created another hazard as the broken lines sparked structure fires. Fire departments responded to over 100 structure fires in all. Other fires were caused by portable heating sources inside the home. Schools, churches, and local businesses had to close, some for several days due to the power outages. Christmas parades and area sporting events had to be rescheduled or canceled all together. Final exams at area colleges were also postponed. The local economy took a huge hit as the ice storm hit during a key weekend for holiday sales. The pecan crop loss alone was estimated at $25 million statewide. Shelters were opened across the state for people who did not have electricity, which many took advantage of. The storm cleanup was estimated to cost at least $200 million statewide. Cities were expected to remove over 750,000 cubic yards of debris.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 8, 8:45 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 8, 8:45 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CST SAT DEC 8 2007
.DISCUSSION...
DRY-BULB TEMPERATURES HAVE BEEN FALLING FASTER THAN EXPECTED WHICH
TAKES THE SURFACE FREEZING LINE FARTHER SOUTH. LIGHT RAIN HAS
RECENTLY BEEN REPORTED AT KWPA AND RADAR INDICATES NARROW LINES
AND SMALL AREAS OF LIGHT RAIN/DRIZZLE IN NORTH CENTRAL AND CENTRAL
OKLHAOMA. ACROSS SOUTHEAST OKLAHOMA SHOWERS HAVE FORMED AND WILL
LIKELY INCREASE IN NUMBER INTO THE NIGHT WITH THE MORE FAVORABLE
THERMODYNAMIC PROFILE ABOVE THE SURFACE LAYER. MORE THAN A GLAZING
WILL OCCUR WHERE THE FREEZING LINE INTRUDES INTO THE AREA OF
DEVELOPING SHOWERS LATER TONIGHT. THE GREATEST COLD ADVECTION AT
THE SURFACE HAS BEEN OCCURING NORTH OF I-44 THROUGH THE EVENING,
SO SOUTH CENTRAL OKLAHOMA STILL APPEARS TO BE OUT OF THE THREAT OF
FREEZING RAIN/DRIZZLE TONIGHT, BUT THIS WILL BE MONITORED CLOSELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 30 33 29 32 / 80 60 40 70
HOBART OK 28 32 27 31 / 70 50 40 70
WICHITA FALLS TX 33 36 31 34 / 70 60 60 70
GAGE OK 22 28 23 29 / 70 40 10 70
PONCA CITY OK 26 30 25 32 / 80 60 10 70
DURANT OK 41 41 34 42 / 70 80 70 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZING RAIN ADVISORY UNTIL 6 AM CST SUNDAY FOR OKZ004>031-
033>040-044.
WINTER STORM WATCH FROM 6 AM CST SUNDAY THROUGH LATE MONDAY
NIGHT FOR OKZ004>047-050-051.
TX...FREEZING RAIN ADVISORY UNTIL 6 AM CST SUNDAY FOR TXZ083>088.
WINTER STORM WATCH FROM 6 AM CST SUNDAY THROUGH LATE MONDAY
NIGHT FOR TXZ083>090.
&&
99/99Hazardous weather outlook, Dec 8, 7:55 PM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CST SAT DEC 8 2007
OKZ004>048-050>052-TXZ083>090-091200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
755 PM CST SAT DEC 8 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST HALF OF
OKLAHOMA AND WESTERN NORTH TEXAS.
DISCUSSION...
WARM AIR ABOVE THE COLD SURFACE LAYER WILL EXPERIENCE INCREASING
LIFT WITH THE INFLUENCE OF THE UPPER STORM WAVE APPROACHING FROM THE
SOUTHWEST. THE INCREASED LAPSE RATES MAY RESULT IN STRONG
THUNDERSTORMS CAPABLE OF PRODUCING HAIL BELOW SEVERE SIZE.
THUNDERSTORM PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY DEC 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 5 PERCENT.
OTHER HAZARDOUS WEATHER...
LIGHT FREEZING DRIZZLE AND LIGHT FREEZING RAIN WILL FURTHER DEVELOP
TONIGHT ALONG AND NORTH OF INTERSTATE 44...WHERE A FREEZING
RAIN ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS SUNDAY MORNING
ACROSS FAR SOUTHEAST OKLAHOMA.
OTHER HAZARDOUS WEATHER...
LIGHT FREEZING RAIN MAY BE ONGOING EARLY SUNDAY MAINLY NEAR AND JUST
SOUTH OF INTERSTATE 44 BEFORE ENDING BY MID-MORNING. FREEZING RAIN IS
EXPECTED TO REDEVELOP ACROSS THE RED RIVER VALLEY SUNDAY NIGHT
BEFORE EXPANDING NORTH AND INCREASING MONDAY AND MONDAY NIGHT.
SIGNIFICANT ACCUMULATIONS OF ICE ARE LIKELY.
ICE STORM PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 11.
PROBABILITY OF ICE OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF ICE TOTALS EXCEEDING 1/4 INCH...80 PERCENT.
PROBABILITY OF ICE TOTALS EXCEEDING 1/2 INCH...60 PERCENT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
JAMES/WRIn the hours before
Special weather statement, Dec 8, 11:12 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CST SAT DEC 8 2007
OKZ024>030-038>040-090615-
LINCOLN OK-CANADIAN OK-OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-
GRADY OK-MCCLAIN OK-COMANCHE OK-GARVIN OK-STEPHENS OK-
1112 PM CST SAT DEC 8 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
COMANCHE...GARVIN...GRADY...LINCOLN...MCCLAIN...OKLAHOMA...
POTTAWATOMIE AND STEPHENS COUNTIES.
SHOWERS OF MODERATE RAIN AND FREEZING RAIN HAD INCREASED FROM
SOUTHWEST INTO CENTRAL OKLAHOMA. WARM AND WEAKLY UNSTABLE AIR ALOFT
WILL CONTRIBUTE TO NUMEROUS SHOWERS...AND OCCASIONAL THUNDER FROM
LAWTON TO CHICKASHA...AND OVER MUCH OF THE OKLAHOMA CITY METRO AREA.
SURFACE TEMPERATURES WERE VERY NEAR OR JUST BELOW FREEZING IN THIS
AREA...LEADING TO INCREASED POTENTIAL FOR ICE ACCUMULATION ON
EXPOSED SURFACES...INCLUDING ROADS AND BRIDGES. MOST OF THE ICE WILL
FORM DURING BRIEF PERIODS OF MODERATE FREEZING RAIN. STRONGER
THUNDERSTORMS WILL ALSO PRODUCE SMALL HAIL.
BURKE
Special weather statement, Dec 9, 12:32 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1232 AM CST SUN DEC 9 2007
OKZ007-008-011-012-017-018-090800-
BLAINE OK-KINGFISHER OK-GARFIELD OK-KAY OK-GRANT OK-MAJOR OK-
1232 AM CST SUN DEC 9 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...GARFIELD...GRANT...
KAY...KINGFISHER AND MAJOR COUNTIES.
A CONCENTRATED AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS EXTENDED
FROM WATONGA TO ENID...MEDFORD...AND BLACKWELL. LIGHT TO MODERATE
FREEZING RAIN WILL AFFECT AREAS EITHER SIDE OF THIS LINE THROUGH
2 AM. WITH TEMPERATURES IN THE MIDDLE 20S...SIGNIFICANT ICE
ACCUMULATION IS LIKELY ON ALL OUTDOOR SURFACES...INCLUDING
ROADS...WHICH ARE LIKELY TO REMAIN SLICK AND HAZARDOUS INTO SUNDAY
MORNING.
BURKE
Special weather statement, Dec 9, 12:41 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1241 AM CST SUN DEC 9 2007
OKZ025>030-090745-
LINCOLN OK-OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-GRADY OK-
MCCLAIN OK-
1241 AM CST SUN DEC 9 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GRADY...
LINCOLN...MCCLAIN...OKLAHOMA AND POTTAWATOMIE COUNTIES.
A LINE OF THUNDERSTORMS WILL PRODUCE MODERATE FREEZING RAIN IN
CENTRAL OKLAHOMA THROUGH 2 AM. THE HEAVIEST ICING WILL OCCUR FROM
BRIDGE CREEK THROUGH THE SOUTHERN AND EASTERN HALF OF OKLAHOMA
CITY...AND ON INTO LINCOLN COUNTY. ROADS...AND PARTICULARLY
BRIDGES...WILL BECOME SLICK AND HAZARDOUS. ICE WILL ALSO ACCUMULATE
ON ANY EXPOSED SURFACES...INCLUDING SOME TREES AND POWER LINES.
OTHER SCATTERED DOWNPOURS OF FREEZING RAIN WILL OCCUR FARTHER SOUTH
TOWARD SHAWNEE AND NORMAN. ALTHOUGH NOT AS WIDESPREAD...THESE AREAS
WILL SEE SLICK SPOTS...AND MINOR ICE ACCUMULATIONS.
BURKE
Ice Storm, Oklahoma
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Oklahoma forecast zone
- Deaths
- 0 direct, 7 indirect
- Property damage
- $150 million
- Reported by
- Trained Spotter
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
In addition to the above mentioned damage, all but the gym burned at Jones High School. Seven deaths were reported across the county due to the ice storm. The total estimated monetary damage listed is for the entire event that occurred in the National Weather Service County Warning Area.
Ice Storm, Pottawatomie
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Widespread tree damage was reported across the county. Several utility poles caught fire due to the weight of the ice. One of half of the homes and business' were without power. Meeker, Tecumseh, and McCloud were also hit hard with power outages. Numerous traffic accidents occurred as a result of the ice accumulation, which occurred mainly on bridges and other elevated surfaces.
Ice Storm, Cleveland
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Cleveland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Widespread tree damage was reported across the county. Power lines and power poles were downed due to the ice accumulation. Thousands of homes and business' were without power, some of which were out of power for days. The roof of the gymnasium at Alcott Middle school collapsed due to the high accumulation of ice. Numerous traffic accidents occurred as a result of the icy roads. The majority of slick spots were on bridges and other elevated surfaces.
Ice Storm, Canadian
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Canadian forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
The hardest hit areas were in the eastern half of the county. However, widespread tree damage was reported county-wide. Power lines and power poles were downed due to the ice accumulation, with over 5000 residents without power. Hundreds of business' also were without power. Some residents were without power for days. The water treatment facility was without power briefly, but generators were quickly installed to get a portion of the facility running. Numerous traffic accidents occurred as a result of the icy roads. The majority of slick spots were on bridges and other elevated surfaces. A structural fire caused over $50,000 in damage.
Ice Storm, McClain
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- McClain forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Widespread tree damage was reported county-wide. Power lines and power poles were downed due to the ice accumulation, with hundreds of residents without power. Several business' also were without power. The icy roads caused several traffic accidents, the majority of slick spots were on bridges and other elevated surfaces.
Ice Storm, Grady
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Grady forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Widespread tree damage was reported county-wide. Power lines and power poles were downed due to the ice accumulation, with thousands of residences and business' without power. The icy roads caused several traffic accidents, the majority of slick spots were on bridges and other elevated surfaces.
Ice Storm, Lincoln
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Widespread tree, power line, and power pole damage occurred over mainly the southeast half of the county. Most of the town of Carney, Kendrick, Chandler, and Prague also lost power. Traffic accidents occurred as a result of bridges and elevated surfaces icing up. No injuries were reported.
Ice Storm, Logan
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Logan forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Widespread tree, power line, and power pole damage occurred over mainly the southern half of the county. Traffic accidents occurred as a result of bridges and elevated surfaces icing up. Unfortunately, one person died as a result of an automobile accident.
Ice Storm, Payne
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Payne forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Widespread tree, power line, and power pole damage occurred county-wide. The worst of the damage occurred in the Perkins, Cushing, and Yale areas. Greater than 1300 were without power across the county, due to at least a half of an inch of ice accumulation.
Ice Storm, Garfield
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Garfield forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Hundreds were without power due to at least a quarter of an inch of ice on trees, power lines, and power poles. The slick roads also caused numerous car accidents. No injuries were reported with the accidents.
Ice Storm, Kay
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Kay forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
At least a quarter of an inch of ice accumulated in Blackwell. Luckily, not significant damage was reported.
Ice Storm, Blaine
- When
- December 9, 1:00 AM CST to December 11, 6:00 AM CST
- Where
- Blaine forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
At least a half of an inch of ice accumulated in Watonga. Numerous trees, power lines, and power poles were heavily damaged due to the accumulation of ice, resulting in sporadic power outages.
Ice Storm, Major
- When
- December 9, 1:00 AM CST to December 10, 6:00 PM CST
- Where
- Major forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Icy roads caused numerous accidents near Fairview. No injuries were reported.
Ice Storm, Noble
- When
- December 9, 3:00 AM CST to December 11, 6:00 AM CST
- Where
- Noble forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Thousands were without power in Perry due to at least a quarter of an inch of ice on trees, power lines, and power poles.
Ice Storm, Comanche
- When
- December 9, 3:00 AM CST to December 10, 6:00 PM CST
- Where
- Comanche forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 3 indirect
- Reported by
- Newspaper
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Numerous trees and power lines downed, causing power outages in Fletcher. Icy roads also became a problem as the event unfolded. Although more significant icing did not occur until later in the day, one accident resulted in a fatality, with three additional injuries. The accident occurred on US HWY 52, 12 miles east of Altus.
Ice Storm, Woodward
- When
- December 9, 4:00 AM CST to December 10, 6:00 PM CST
- Where
- Woodward forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Icy roads contributed to numerous accidents. No injuries were reported.
Ice Storm, Custer
- When
- December 9, 5:00 AM CST to December 10, 6:00 PM CST
- Where
- Custer forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Icy roads contributed to numerous accidents in Thomas and along I-40 near Weatherford. The accidents in weatherford involved several semis. No injuries were reported.
Ice Storm, Seminole
- When
- December 9, 6:00 AM CST to December 11, 6:00 AM CST
- Where
- Seminole forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Widespread tree damage was reported across the county. Numerous traffic accidents occurred as a result of the ice accumulation, which occurred mainly on bridges and other elevated surfaces.
Ice Storm, Garvin
- When
- December 9, 6:00 AM CST to December 10, 6:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Traffic accidents occurred as a result of bridges and elevated surfaces icing up. No injuries were reported. The main affects of the ice storm occurred over the northern half of the county.
Ice Storm, Cotton
- When
- December 9, 6:00 AM CST to December 10, 6:00 PM CST
- Where
- Cotton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
At least a quarter of an inch of ice accumulated in Walters.
Ice Storm, Stephens
- When
- December 9, 6:00 AM CST to December 10, 6:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Widespread tree damage was reported in Velma.
Ice Storm, Hughes
- When
- December 9, 6:00 AM CST to December 10, 6:00 PM CST
- Where
- Hughes forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Numerous power outages were reported due to the ice accumulation in the rural areas of the county.
Ice Storm, Beckham
- When
- December 9, 6:00 AM CST to December 11, 12:00 PM CST
- Where
- Beckham forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 9 indirect
- Reported by
- Newspaper
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Although the more significant ice accumulation occurred later on in the event, light icing at mid morning resulted in slick spots on area roadways. Several accidents resulted with several injuries. One accident also resulted in a fatality.
Ice Storm, Washita
- When
- December 9, 7:00 AM CST to December 11, 6:00 AM CST
- Where
- Washita forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Greater than a half of an inch of ice was reported near Corn and Colony, creating intermittent power outages. Dozens of traffic accidents were reported near the Canute exit on I-40, resulting in the interstate being shut down for 3.5 hours on Sunday night. This included several semis overturning due to the ice accumulation.
Ice Storm, Jackson
- When
- December 9, 7:00 AM CST to December 10, 6:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Widespread power outages occurred mainly on the south side of Altus.
Ice Storm, Kiowa
- When
- December 9, 7:00 AM CST to December 10, 6:00 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Numerous trees and power lines were damaged due to ice build-up.
Ice Storm, Kingfisher
- When
- December 9, 7:00 AM CST to December 10, 6:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Widespread power outages were reported over the southern part of the county.
Ice Storm, Dewey
- When
- December 9, 7:00 AM CST to December 11, 12:00 PM CST
- Where
- Dewey forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Ice Storm, Tillman
- When
- December 9, 8:00 AM CST to December 10, 6:00 PM CST
- Where
- Tillman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
In addition to tree and power line damage, icy roads created hazardous driving conditions.
Ice Storm, Caddo
- When
- December 9, 8:00 AM CST to December 11, 6:00 AM CST
- Where
- Caddo forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Widespread tree, power line, and pole damages, which resulted in power outages occurring in Anadarko and Apache.
Ice Storm, Pontotoc
- When
- December 9, 12:00 PM CST to December 10, 6:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
One half inch of ice accumulated in Ada.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Ice Storm, Oklahoma | 2007-12-09 | | | Unknown | Indirect |
| Ice Storm, Oklahoma | 2007-12-09 | | | Unknown | Indirect |
| Ice Storm, Oklahoma | 2007-12-09 | | | Unknown | Indirect |
| Ice Storm, Oklahoma | 2007-12-09 | | | Unknown | Indirect |
| Ice Storm, Oklahoma | 2007-12-09 | | | Unknown | Indirect |
| Ice Storm, Oklahoma | 2007-12-09 | | | Unknown | Indirect |
| Ice Storm, Oklahoma | 2007-12-09 | | | Unknown | Indirect |
| Ice Storm, Canadian | 2007-12-10 | | | Unknown | Indirect |
| Ice Storm, Logan | 2007-12-09 | | Male | Other | Indirect |
| Ice Storm, Comanche | 2007-12-09 | 55 | Male | Unknown | Indirect |
| Ice Storm, Beckham | 2007-12-09 | 34 | Female | Unknown | Indirect |
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Missouri, December 9 to 10, 2007$16 million · 27 events
- Ice Storm in Missouri, December 9 to 11, 2007$2.1 million · 36 events
- Ice Storm in Kansas, December 9 to 10, 2007$6.7 million · 3 events
- Ice Storm in Ohio, December 9, 2007$400,000 · 2 events
- Heavy Snow and Winter Weather in Idaho, December 9 to 10, 20074 injured · 3 events
- Flash Flood in Kentucky, December 9, 2007$50,000 · 1 event
- Ice Storm in Indiana, December 9, 200724 events
- Winter Weather in New York, December 9 to 10, 200722 events
- Ice Storm in Texas, December 9 to 10, 2007$25,000 · 2 events
- Frost and Freeze in California, December 9 to 16, 2007$20,000 · 4 events
- Lightning Strike in Arkansas, December 9, 20071 injured · 1 event
- Ice Storm in Ohio, December 9, 20078 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72617, 72619, 72622, 72626, 72627, 72629, 72636, 72639, 72642, 72647, 72651, 72654, 72884, 72649, 72885, 72882, 72881, 72620, 72631, 72871, 72874, 72886, 72984, 72657, 72875, 72880, 72883, 72887, 72873, 72877, 72878.